Alert archive / Arkansas / Flash Flood Warnings in 2024
Flash Flood Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 17, 2024, 6:19 AM CDT for Sebastian County, Arkansas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2024, 6:19 AM CDT (11:19 UTC)
- Expired
- Jul 17, 2024, 8:12 AM CDT
- In force
- 113 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 22 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2530 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted.
867
WGUS54 KTSA 171119
FFWTSA
ARC131-171430-
/O.NEW.KTSA.FF.W.0028.240717T1119Z-240717T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
619 AM CDT Wed Jul 17 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Sebastian County in west central Arkansas...
* Until 930 AM CDT.
* At 619 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Charleston... Greenwood...
Lavaca... Hackett...
Hartford... Huntington...
Midland... Burnville...
Excelsior... Jenny Lind...
Washburn... Bloomer...
Patterson... Witcherville...
Dayton... Crossroads...
Arkola... Milltown...
Liberty... Ursula...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3520 9406 3521 9403 3514 9403 3514 9414
3510 9414 3507 9425 3506 9425 3506 9423
3497 9423 3495 9434 3496 9437 3495 9438
3493 9444 3517 9444 3538 9417 3538 9414
3540 9414 3544 9408 3522 9408 3521 9406
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
778
WGUS74 KTSA 171312
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
812 AM CDT Wed Jul 17 2024
ARC131-171322-
/O.CAN.KTSA.FF.W.0028.000000T0000Z-240717T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sebastian AR-
812 AM CDT Wed Jul 17 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SEBASTIAN COUNTY...
Flood waters have started to recede. The heavy rain has ended.
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 1000 AM CDT for portions of
Arkansas and southeast Oklahoma.
&&
LAT...LON 3520 9406 3521 9403 3514 9403 3514 9414
3510 9414 3507 9425 3506 9425 3506 9423
3497 9423 3495 9434 3496 9437 3495 9438
3493 9444 3517 9444 3538 9417 3538 9414
3540 9414 3544 9408 3522 9408 3521 9406
$$
RBDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:32 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 17, 3:32 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 332 AM CDT Wed Jul 17 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and Tonight) Issued at 317 AM CDT Wed Jul 17 2024 Widespread showers and storms are ongoing early this morning with the strongest storms along and north of the stationary frontal boundary extending across NE OK into far NW AR. A broad fetch of warm moist advection is ongoing across the region downstream from the remnant MCV located over SW KS. Expect the ongoing showers and storms to continue to expand eastward through the early morning hours with the heaviest rains eventually moving into NW AR supporting the continuation of the watch area. A brief lull in precip coverage is expected by early afternoon, however additional storms are likely as the aforementioned MCV will move nearer the region and the cold front and/or composite outflow boundary acts to focus new storms. Higher storm chances by mid afternoon will be along and south of Interstate 40 with these storms continuing into the evening and possible overnight hours as the sfc boundary makes slow progress southward. A few strong to severe storms along with locally heavy rains will remain possible. && .LONG TERM... (Thursday through Tuesday) Issued at 317 AM CDT Wed Jul 17 2024 Showers and storm chances will linger across far SE OK into Thursday before the cold front finally clears the local forecast area. Dry and cooler weather expected Friday. The weather pattern over the weekend into early next week will feature persistent troughing aloft extending through the southern Plains. Precip chances return as early as Saturday across NE OK and expand area wide by Sunday as the trough axis settles through the region. Daily chances for showers and thunderstorms along with below normal temperatures will extend through early next week. && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Wed Jul 17 2024 Main impacts to terminals in the short term will be thunderstorms during the overnight and morning hours. Storms are expected to develop shortly across NE OK sites and spread into NW AR sites through the night. Storm chances decrease to the south but will be possible for those sites during the mid morning hours. Main impacts will be reductions in visibility and lighting. Storms should clear the area by late morning with lesser chances at more thunderstorms development across SE OK and WC AR Wednesday afternoon and evening. Winds will come around northerly behind a frontal boundary, but will be noticeably lighter than recent days. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 89 71 90 67 / 50 10 0 0 FSM 90 73 90 69 / 80 20 20 0 MLC 88 70 88 67 / 50 30 20 0 BVO 89 66 89 62 / 40 10 0 0 FYV 87 67 87 62 / 80 20 10 0 BYV 86 67 85 61 / 80 10 10 0 MKO 87 70 88 66 / 60 20 10 0 MIO 88 66 85 62 / 40 0 0 0 F10 88 69 88 65 / 50 20 10 0 HHW 93 71 85 69 / 50 50 40 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 8 AM CDT this morning for OKZ054>064-066>070. AR...Flood Watch until 8 AM CDT this morning for ARZ001-002-010-011. && SHORT TERM...07 LONG TERM....07 AVIATION...04
Hazardous weather outlook, Jul 17, 4:55 AM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 AM CDT Wed Jul 17 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 AM CDT Wed Jul 17 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast of Interstate 44. ONSET...Afternoon. HEAVY RAIN AND FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Afternoon. DISCUSSION... Numerous thunderstorms are ongoing this morning across eastern Oklahoma and northwest Arkansas. Areas of heavy rainfall and localized flooding will remain possible this morning primarily across far eastern Oklahoma into northwest Arkansas. Additional storms are expected to develop this afternoon and evening with the higher chances along and south of Interstate 40. A few strong to severe storms will be possible along with potential for localized heavy rainfall. Thunderstorms may continue into the overnight hours while focusing more across southeast Oklahoma. Additionally, hot and humid conditions will develop again this afternoon across portions of southeast Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. SATURDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will focus across far southeast Oklahoma on Thursday with dry and cooler weather area wide on Friday. The developing weather pattern will support daily thunderstorm chances this weekend through early next week. While a few strong storms will be possible, the risk of any severe weather will remain low and isolated heavy rainfall will be the main concern through early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 17, 2:17 AM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
217 AM CDT Wed Jul 17 2024
OKZ054-060-061-067-170745-
Tulsa OK-Osage OK-Rogers OK-Wagoner OK-
217 AM CDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA
COUNTIES THROUGH 245 AM CDT...
At 216 AM CDT, Doppler radar indicated a strong thunderstorm near
Tulsa International Airport, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Catoosa... Sperry...
Turley... Tulsa International Airport...
Gray...
This includes Interstate 44 between mile markers 216 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3604 9571 3606 9603 3607 9603 3607 9612
3608 9614 3629 9613 3633 9570
TIME...MOT...LOC 0716Z 278DEG 16KT 3618 9594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 17, 2:36 AM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 AM CDT Wed Jul 17 2024
OKZ054-055-170800-
Osage OK-Washington OK-
236 AM CDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OSAGE AND CENTRAL
WASHINGTON COUNTIES THROUGH 300 AM CDT...
At 235 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Osage Hills State Park, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Bartlesville... Pawhuska...
Barnsdall... Wynona...
Osage Hills State Park... Bartlesville Municipal Airport...
Okesa... Sunset Lake...
Pershing... Nelagoney...
Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3647 9636 3667 9655 3692 9606 3670 9587
TIME...MOT...LOC 0735Z 236DEG 18KT 3668 9623
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 17, 2:40 AM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
240 AM CDT Wed Jul 17 2024
OKZ054-170815-
Osage OK-
240 AM CDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OSAGE COUNTY
THROUGH 315 AM CDT...
At 239 AM CDT, Doppler radar indicated a strong thunderstorm near
Grainola, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Grainola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9634 3690 9632 3686 9675 3700 9675
TIME...MOT...LOC 0739Z 266DEG 25KT 3696 9661
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 17, 2:46 AM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
246 AM CDT Wed Jul 17 2024
OKZ054-055-060-061-067-170815-
Tulsa OK-Osage OK-Rogers OK-Washington OK-Wagoner OK-
246 AM CDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ROGERS...SOUTHEASTERN
OSAGE...SOUTHERN WASHINGTON...NORTH CENTRAL WAGONER AND NORTHEASTERN
TULSA COUNTIES THROUGH 315 AM CDT...
At 246 AM CDT, Doppler radar indicated a strong thunderstorm over
Tulsa International Airport, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Claremore...
Owasso... Skiatook...
Catoosa... Collinsville...
Verdigris... Sperry...
Oologah... Vera...
Turley... Tulsa International Airport...
This includes Interstate 44 between mile markers 230 and 249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3614 9605 3645 9619 3651 9559 3613 9557
TIME...MOT...LOC 0746Z 266DEG 25KT 3621 9593
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 17, 3:10 AM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
310 AM CDT Wed Jul 17 2024
OKZ054>056-170845-
Osage OK-Nowata OK-Washington OK-
310 AM CDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN OSAGE...NORTHERN
WASHINGTON AND NORTHWESTERN NOWATA COUNTIES THROUGH 345 AM CDT...
At 310 AM CDT, Doppler radar indicated a strong thunderstorm over
Dewey, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... Copan...
Delaware... Lenapah...
Wann... Bartlesville Municipal Airport...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3674 9552 3664 9597 3687 9613 3700 9587
3700 9571
TIME...MOT...LOC 0810Z 234DEG 19KT 3681 9591
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 17, 5:07 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
507 AM CDT Wed Jul 17 2024
OKZ076-171045-
Le Flore OK-
507 AM CDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LE FLORE COUNTY THROUGH
545 AM CDT...
At 507 AM CDT, Doppler radar indicated a strong thunderstorm 8 miles
northwest of Wister, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Poteau... Spiro...
Panama... Wister...
Bokoshe... Fanshawe...
Cameron... Shady Point...
Milton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3495 9493 3516 9493 3526 9452 3501 9444
3497 9445
TIME...MOT...LOC 1007Z 255DEG 21KT 3507 9480
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:37 PM CDT | Flood Watch | TSA | Benton, Carroll, Madison, Washington | 9 hr |
| Jul 17, 5:18 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 117 min |
| Jul 17, 5:44 AM CDT | Areal Flood Advisory | TSA | Carroll, Crawford, Franklin, Madison, Washington | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.